Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
188 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes dry mouth and eyes while on Combigan?

Answered by
Dr.
Dr. N. K. Misra

Ophthalmologist

Practicing since :1977

Answered : 1253 Questions

default
Posted on Thu, 25 Aug 2016 in Vision and Eye Disorders
Question: I take spireva for moderate copd and combigan for glaucoma.

I can not tolerate the dry mouth and dry eyes any longer. my glaucoma has become worse instead of better and my eye is red, dry, and painful. I have also developed sudden and extensive dental problems which my dentist says is probably secondary to the extreme dry mouth. what a mess. any suggestions.
doctor
Answered by Dr. N. K. Misra 8 hours later
Brief Answer:
Side effects of medicines.

Detailed Answer:
My dear,
Thanks for sending your query to us.
Usually we do not see such extreme dryness with. combigan .It is good to stop these medication.I do not see any mention of lubricat eye drops which you are using.If not using already then you can start with Refresh read eye drop or lubricating gel.
You have to rule out XXXXXXX Jhonson syndrome and the doctor in your next week appointment should perform schirners test to ascertain and quantify degree of dryness.
There are various other compounds like Alfagan,lumigan available as alternative to combigan as we can not allow glaucome to be left unattended.Talk to the ER doctor about this as I do not like the idea of stopping antiglaucoma drop for one week.
Above answer was peer-reviewed by : Dr. Priyanka G Raj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Lumigan

doctor1 MD

I stopped taking MTF Hormone injections a number of years ago, when my doctor died and the next doc did not want to get involved. I am over 50 and...

doctor1 MD

The lumigan and istalol that I take for glaucoma causes a strong rash on my face, neck, and hands. What can I do to counteract these drugs. It's...

doctor1 MD

I'm curious...I'm an ophthalmic Tech who is now working for an OD. We have a patient who has been on Restasis for over 6 years and it seems her...

doctor1 MD

Hi there, I have Glaucoma and have been using Lumigan eye drops for a few years. Unfortunately it has caused the skin around my eyes to discolour...

doctor1 MD

I have glaucoma and have been using Lumigan for 2years.
I had bilateral cataract surgery in January with a lot of inflammation(maybe due to the...

doctor1 MD

I have dry eyes - use Refresh Otpive preservation free drops during the day when eyes feel dry - morning I use Restasis in both eyes and at night...